New York, 2006

Flash Flood in New York, March 13, 2006

March 13, 2006 · NWS BGM · 1 event in 1 county or zone

A strong low pressure system moved through the Great Lakes on Monday, the 13th, and pulled a warm front north into central New York. Moist air streaming northward with this warm front brought showers with embedded heavier rains from thunderstorms to central NY.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A strong low pressure system moved through the Great Lakes on Monday, the 13th, and pulled a warm front north into central New York. Moist air streaming northward with this warm front brought showers with embedded heavier rains from thunderstorms to central NY. The heaviest rain was concentrated in Cortland County where between 1 and 2 inches of rain fell in a couple hours. This heavy rain caused flash flooding in McGraw, Homer and Cortland. Law enforcement officials reported road closures from water over roadways, mudslides and uprooted trees from gusty winds and a saturated ground. Several basements were also flooded in McGraw.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Mar 13, 4:15 PM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Mar 13, 4:15 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
415 PM EST MON MAR 13 2006

.SHORT TERM (TONIGHT - WEDNESDAY)...
MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE SEVERE THUNDERSTORM
THREAT TONIGHT AS A STRONG COLD FRONT MOVES ACROSS THE AREA
ACCOMPANIED BY VERY STRONG WIND FIELDS BUT LIMITED INSTABILITY.
PRE-FRONTAL LINE OF SHOWERS AND THUNDERSTORMS HAS SHOWN SIGNS OF
STRENGTHENING ACROSS WESTERN PA THIS AFTERNOON. COLD FRONT IS STILL
BACK ACROSS WESTERN OHIO AND WILL MOVE ACROSS THE FORECAST AREA LATE
THIS EVENING THROUGH THE EARLY MORNING HOURS TUESDAY. SCATTERED
STORMS HAVE DEVELOPED ALONG THE FRONT FROM MICHIGAN TO OHIO BUT
NOTHING ORGANIZED YET. STRONG WINDS APPEAR TO BE SHEARING APART
THESE STORMS TRYING TO FORM IN LIMITED INSTABILITY SO FAR.

ALL SIGNS POINT TO VERY LIMITED INSTABILITY ACROSS OUR AREA THIS
EVENING. TEMPERATURES HAVE CLIMBED INTO THE LOWER 70S ACROSS
NORTHERN PA THIS AFTERNOON HELPING TO PRODUCE A LITTLE INSTABILITY
IN THAT AREA. FARTHER NORTH CLOUDS AND SHOWERS HAVE KEPT HEATING TO
A MINIMUM ACROSS CENTRAL NY. UPPER-LEVEL TROUGH / COLD POOL IS
LIFTING NNE ACROSS THE CENTRAL TO WESTERN GREAT LAKES. AS A
RESULT... THE STEEPEST MID-LEVEL LAPSE RATES WILL REMAIN WEST OF THE
AREA THIS EVENING. DESPITE THESE NEGATIVES... THERE IS STILL A
SEVERE THREAT WITH THIS SYSTEM AS WE HAVE SEEN STRONG SYSTEMS WITH
THESE KINDS OF WIND FIELDS PRODUCE DAMAGING WINDS WITH VERY LIMITED
INSTABILITY IN THE PAST. HAVE MENTIONED THE POTENTIAL FOR STRONG...
GUSTY WINDS IN FORECASTS AND WILL RE-ISSUE AN SPS.

ANOTHER THREAT TONIGHT WILL BE THE COMBINATION OF MODERATELY HEAVY
RAINS... WARM TEMPERATURES AND SNOW MELT IN THE ADIRONDACKS CAUSING
SIGNIFICANT RISES ALONG THE MOHAWK RIVER IN ONEIDA COUNTY. A FLOOD
WATCH HAS BEEN ISSUED TO COVER THAT THREAT.

ONCE THE FRONT PASSES EAST OF THE AREA LATE TONIGHT... EXPECT A DRY
SLOT WITH SHOWERS ENDING... THEN SOME WEAK LAKE EFFECT SNOW AND RAIN
SHOWERS DEVELOPING TUESDAY AFTERNOON. WEST WINDS WILL BE STRONG...
AND COULD APPROACH ADVISORY CRITERIA TUESDAY AFTERNOON AND TUESDAY
EVENING... HOWEVER WITH MORE IMMEDIATE THREATS TONIGHT DECIDED TO
LET LATER SHIFTS HANDLE ANY WIND ADVISORY FOR LATE TUESDAY. LAKE
EFFECT SNOW SHOULD BECOME ORGANIZED AFTER SUNSET TUESDAY NIGHT AND
CONTINUE INTO WEDNESDAY WITH ABOUT A 270 TO 290 FLOW ORIENTATION.
THAT WOULD THREATEN THE AREA ALONG AND NORTH OF THE THRUWAY WITH
ACCUMULATING SNOWS. HAVE COVERED THIS WITH 2 TO 4 OR 1 TO 3 INCH
SNOWFALL ACCUMULATIONS FOR NOW ON TUESDAY NIGHT... WITH MORE
EXPECTED WEDNESDAY... ALTHOUGH THE TENDENCY WILL BE FOR THE SNOW TO
BECOME DISORGANIZED DURING THE DAYTIME HEATING WEDNESDAY. ADVISORIES
MAY HAVE TO BE CONSIDERED FOR TUESDAY NIGHT INTO WEDNESDAY ON LATER
SHIFTS. - MSE

&&

.AVIATION (13/18Z - 14/18Z)...
-SHRA EXPECTED THRU 00Z AS WARM FRONT MOVES ACROSS THE AREA.  SCTD
-TSRA WITH IFR CONDS POSSIBLE UNTIL 00Z.  LINE OF THUNDERSTORMS
EXPECTED TO MOVE ACROSS ALL SITES BTWN 00Z AND 06Z.  MVFR CIGS
EXPECTED WITH LINE FROM 00-04Z AT KELM...01-05Z AT KITH/KBGM/KAVP
AND 02-06Z AT KSYR/KUCA.  VRB WINDS EXPECTED IN STORMS.

LLWS INCREASES BY 00Z AS 2K FT WINDS INCREASE TO 35-40KTS ACROSS ALL
SITES.  WINDS SHIFT TO WESTERLY DIRECTION AFTER 06Z FOLLOWING
FRONTAL PASSAGE.  FLOW INCREASES TO 20G30KTS AFTER 12Z AND CONTINUE
THRU END OF FCST PERIOD.  PB

&&

.LONG TERM (WEDNESDAY NIGHT - MONDAY)...
BELOW NORMAL TEMPS EXPECTED THRU EXTENDED PORTION OF THE FCST.  NW
FLOW BEHIND DEPARTING SYSTEM WILL CONTINUE CHC FOR LES ACROSS
NORTHERN PORTIONS OF FA INTO END OF THE WEEK.  NEXT APPROACHING
STORM SYSTEM SKIRTS SOUTH INTO SOUTHERN PA THUR NIGHT/FRI MORNING
PER 06Z GFS.  00Z ECMWF SLIGHTLY SLOWER WITH SYSTEM BUT IS IN GOOD
OVERALL AGREEMENT WITH EVOLN/TRACK OF LOW CENTER.  THIS WILL BRING
CHC FOR SNOW THUR NIGHT INTO FRIDAY WITH MOST LIKELY AREAS TO PICK
UP ACCUM IN NEPA.  PB

&&

.BGM WATCHES/WARNINGS/ADVISORIES...

.NY...FLOOD WATCH... ONEIDA COUNTY...TONIGHT AND TUESDAY.
.PA...NONE.

MSE/PB
Hazardous weather outlook, Mar 13, 4:34 PM EST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
434 PM EST MON MAR 13 2006

NYZ009-037-142145-
NORTHERN ONEIDA-SOUTHERN ONEIDA-
434 PM EST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...TONIGHT
FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON. SEE PRODUCT
ALBFFABGM (WGUS61 KBGM) FOR DETAILS.

A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES TONIGHT. THUNDERSTORMS
COULD CAUSE STRONG WIND GUSTS AND ASSOCIATED WIND DAMAGE...MAINLY
FROM LATE THIS EVENING THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
GUSTY NORTHWEST WINDS WILL AFFECT THE REGION DURING THE DAY
TUESDAY. WIND GUSTS OF UP TO 40 MPH WILL BE POSSIBLE...BEFORE
DIMINISHING EARLY IN THE EVENING.

WINDS WILL BECOME WESTERLY TUESDAY EVENING...ALLOWING LAKE EFFECT
SNOW SHOWERS TO DEVELOP...GENERALLY ACROSS THE FAVORED AREAS IN
MADISON...ONONDAGA AND ONEIDA COUNTIES.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS EVENING AND
OVERNIGHT.

NYZ018-036-142145-
ONONDAGA-MADISON-
434 PM EST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...TONIGHT
A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES TONIGHT. THUNDERSTORMS
COULD CAUSE STRONG WIND GUSTS AND ASSOCIATED WIND DAMAGE...MAINLY
FROM LATE THIS EVENING THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
GUSTY NORTHWEST WINDS WILL AFFECT THE REGION DURING THE DAY
TUESDAY. WIND GUSTS OF UP TO 40 MPH WILL BE POSSIBLE...BEFORE
DIMINISHING EARLY IN THE EVENING.

WINDS WILL BECOME WESTERLY TUESDAY EVENING...ALLOWING LAKE EFFECT
SNOW SHOWERS TO DEVELOP...GENERALLY ACROSS THE FAVORED AREAS IN
MADISON AND ONONDAGA COUNTIES.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS EVENING AND
OVERNIGHT.

NYZ015>017-022>025-044>046-055>057-062-PAZ038>040-142145-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-
434 PM EST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT
A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES TONIGHT. THUNDERSTORMS
COULD CAUSE STRONG WIND GUSTS AND ASSOCIATED WIND DAMAGE...MAINLY
FROM MID EVENING...INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
GUSTY NORTHWEST WINDS WILL AFFECT THE REGION DURING THE DAY
TUESDAY. WIND GUSTS OF UP TO 40 MPH WILL BE POSSIBLE...BEFORE
DIMINISHING EARLY IN THE EVENING.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND
OVERNIGHT.

PAZ043-044-047-048-072-142145-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
434 PM EST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT
A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES TONIGHT. THUNDERSTORMS
COULD CAUSE STRONG WIND GUSTS AND ASSOCIATED WIND DAMAGE. THERE MAY
BE SEVERAL OPPORTUNITIES FOR SEVERE WEATHER TONIGHT...WITH NO ONE
SPECIFIC TIME RANGE FAVORED. THE STORM THREAT...HOWEVER...IS
EXPECTED TO BE DIMINISHED BY SUNRISE TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
GUSTY NORTHWEST WINDS WILL AFFECT THE REGION DURING THE DAY
TUESDAY. WIND GUSTS OF UP TO 40 MPH WILL BE POSSIBLE...BEFORE
DIMINISHING BY EVENING.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

JAB

In the hours before

Special weather statement, Mar 13, 4:41 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
441 PM EST MON MAR 13 2006

PAZ038-039-043-132230-
BRADFORD PA-SUSQUEHANNA PA-WYOMING PA-
441 PM EST MON MAR 13 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 438 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM, CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. THIS STORM WAS LOCATED NEAR SUGAR RUN AND MOVING
NORTHEAST AT 55 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  AUBURN CENTER AND WEST AUBURN AT 450 PM EST
  SPRINGVILLE AND AVERY AT 455 PM EST
  DIMOCK AND ELK LAKE AT 500 PM EST
  ALFORD AND SOUTH MONTROSE AT 505 PM EST
  HARFORD AND NEW MILFORD AT 510 PM EST
  JACKSON AND LAKEVIEW AT 515 PM EST
  THOMPSON AND ARARAT AT 520 PM EST

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
OR DAMAGING WINDS.

MUNDSCHENK
Special weather statement, Mar 13, 5:17 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
517 PM EST MON MAR 13 2006

NYZ056-057-PAZ039-132300-
BROOME NY-DELAWARE NY-SUSQUEHANNA PA-
517 PM EST MON MAR 13 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 512 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. THIS STORM WAS LOCATED NEAR NEW MILFORD AND MOVING
NORTHEAST AT 60 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HALE EDDY AND DEPOSIT AT 530 PM EST
  STILESVILLE AND HANCOCK AT 535 PM EST
  CANNONSVILLE AT 540 PM EST
  ROCK RIFT AND BEERSTON AT 545 PM EST
  COLCHESTER AND WALTON AT 550 PM EST
  HAMDEN AT 555 PM EST
  DELHI AND ANDES AT 600 PM EST

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND DAMAGING WINDS.

MUNDSCHENK
Special weather statement, Mar 13, 5:43 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
543 PM EST MON MAR 13 2006

NYZ023>025-044-045-055-056-PAZ038-039-132345-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-SCHUYLER
NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
543 PM EST MON MAR 13 2006

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 542 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND
STRONG GUSTY WINDS TO 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TRUMANSBURG TO 30 MILES WEST OF GROVER AND MOVING
EAST AT 55 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  LANSINGVILLE AND WILLOW CREEK AT 550 PM EST
  MOSHERVILLE AND WEST GROTON AT 555 PM EST
  WEST DRYDEN AND SWARTWOOD AT 600 PM EST
  SYLVANIA AND RIDGEBURY AT 605 PM EST
  TROY AND SPRINGFIELD AT 610 PM EST
  WILAWANA AND WETONA AT 615 PM EST
  WEST LE ROY AND WEST BURLINGTON AT 620 PM EST
  WEST FRANKLIN AND RIGGS AT 625 PM EST

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND DAMAGING WINDS.
Special weather statement, Mar 13, 5:52 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
552 PM EST MON MAR 13 2006

NYZ057-132345-
DELAWARE NY-
552 PM EST MON MAR 13 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 550 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND STRONG
GUSTY WINDS TO 40 MPH. THIS STORM WAS LOCATED NEAR WALTON AND MOVING
NORTHEAST AT 60 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  DELHI AT 600 PM EST

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND DAMAGING WINDS.

RRM
Special weather statement, Mar 13, 6:15 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
615 PM EST MON MAR 13 2006

NYZ025-036-044>046-055>057-PAZ038>040-043-140015-
BRADFORD PA-BROOME NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-MADISON
NY-OTSEGO NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-WAYNE PA-WYOMING PA-
615 PM EST MON MAR 13 2006

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 613 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND
STRONG GUSTY WINDS TO 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FREEVILLE TO 20 MILES SOUTH OF LE ROY AND MOVING
NORTHEAST AT 50 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  SOUTH CORTLAND AND MUNSONS CORNERS AT 620 PM EST
  MCGRAW AND MC GRAW AT 625 PM EST
  WILMOT AND WEST WARREN AT 630 PM EST
  WYALUSING AND WARREN CENTER AT 635 PM EST
  WEST AUBURN AND STOWELL AT 640 PM EST
  OTSELIC AND SOUTH LEBANON AT 645 PM EST
  SPRINGVILLE AND SOUTH MONTROSE AT 650 PM EST
  HALLSTEAD AND GREAT BEND AT 655 PM EST

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND DAMAGING WINDS.
Special weather statement, Mar 13, 6:45 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
645 PM EST MON MAR 13 2006

NYZ045-046-056-057-062-PAZ038>040-043-044-047-072-140045-
BRADFORD PA-BROOME NY-CHENANGO NY-DELAWARE NY-LACKAWANNA PA-LUZERNE
PA-OTSEGO NY-SULLIVAN NY-SUSQUEHANNA PA-WAYNE PA-WYOMING PA-
645 PM EST MON MAR 13 2006

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 641 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND
STRONG GUSTY WINDS TO 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LISLE TO FRIENDSVILLE TO 15 MILES SOUTHWEST OF
KASSON BROOK AND AND MOVING EAST AT 55 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  MONTROSE AT 655 PM EST
  TUNKHANNOCK AT 700 PM EST
  WAVERLY AND DEPOSIT AT 715 PM EST
  SCRANTON AT 720 PM EST
  CARBONDALE AT 725 PM EST
  WALTON AND ONEONTA AT 730 PM EST
  HONESDALE AND DELHI AT 740 PM EST

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND DAMAGING WINDS.

RRM

The radar

The Binghamton radar (KBGM), 51 km away, was scanning. The volume nearest the first event began at 00:03 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Cortland

When
March 13, 7:00 PM EST to 9:00 PM EST
Where
Cortland County, Homer
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
42.633, -76.183

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497593.